At maximum Concerta dosage ... what happens next?
Find a Conversation
|Wed, 02-02-2011 - 10:00am|
Anyone have experience reaching the maximum dosage on a medication that really worked well for their child? Our son just got bumped up to the maximum dosage of Concerta. He obviously has very extreme ADHD as just a second grader and medications are the only thing making him functional. He historically has needed an increase in his medication any time he has a growth spurt -- around 6 months to a year.
We're really worried what happens when this dosage stops working. Are we out of options? If he doesn't take medication, he can't learn, he can't be around other people, he can't do pretty much anything. Hiring a private tutor to teach him once expelled from school (knowing that would happen) wouldn't even do it because he can't focus at all without medication.
The psychiatrist who boosted his dosage did it right before leaving for a week, so we can't ask her. I thought perhaps someone here had gone through this before and could share what they did next? Thanks for any personal insights and possibly, reassurance.